MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refs1619 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by bd rep "the insertion was ultimately successful, so the nurse requested an x-ray to confirm tip location.The nurse also noted that the guidewire was bent near the tip after the insertion.The x-ray revealed a ~ 1.9-2cm piece of the guidewire that had fractured off and was found in the axilla region." add info received: did the patient require surgery to remove the broken piece? endovascular retrieval was attempted but unsuccessful.Providers opted to not pursue surgical removal due to risk of surgery compared to lower risk of just leaving retained piece behind were all the missing/broken pieces retrieved and accounted for? no, unable to retrieve broken piece was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.Broken piece had already migrated to left ventricle.Last imaging studies show broken wire fragment (approx.1.9 cm) lodged in the tricuspid cordae.Patient does not appear to be symptomatic as a result of the broken wire fragment.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: previous complaints, patient severity, applicable manufacturing records, submitted photograph, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break within the 3cg stylet was confirmed, but the exact cause was unknown.A photograph was provided which depicted a 3cg stylet wire.The wire had been placed next to what was presumably a reference (undamaged) stylet.It was confirmed that the stylet contained a complete break within the magnet tip, and that broken segment was not depicted.The damaged stylet also contained kinks within the magnet string.No observable evidence suggested the cause of this event.A review of the manufacture records associated with the provided lot number found no potential cause identified during product manufacture.Should the physical sample be returned at a later time, this investigation will be updated.
 
Event or Problem Description
It was reported by bd rep "the insertion was ultimately successful, so the nurse requested an x-ray to confirm tip location.The nurse also noted that the guidewire was bent near the tip after the insertion.The x-ray revealed a ~ 1.9-2cm piece of the guidewire that had fractured off and was found in the axilla region." add info received: ¿ did the patient require surgery to remove the broken piece? endovascular retrieval was attempted but unsuccessful.Providers opted to not pursue surgical removal due to risk of surgery compared to lower risk of just leaving retained piece behind.Were all the missing/broken pieces retrieved and accounted for? no, unable to retrieve broken piece.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.Broken piece had already migrated to left ventricle.Last imaging studies show broken wire fragment (approx.1.9 cm) lodged in the tricuspid cordae.Patient does not appear to be symptomatic as a result of the broken wire fragment.Medwatch received: difficulty advancing guidewire noted during picc insertion.Guidewire removed and kinks noted.Picc line placed and x-ray used for confirmation d/t tip confirmation system not working correctly.Initial x-ray confirmed picc placed in correct position, along with a small object that could be broken piece of guidewire.Radiologist confirmed a 1.9 cm thin linear radiodensity overlying the right axilla.Patient sent to ir for retrieval, which was unsuccessful d/t broken fragment migrating to tricuspid valve.Decision made to not attempt retrieval due to risk.Patient asymptomatic at this time.

Brand Name
DOT PROV 4F DL MAX 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14462425
Report Number3006260740-2022-01875
Device Sequence Number4904204
Product Code LJS
UDI-Device Identifier00801741130366
UDI-Public(01)00801741130366
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108D
Device Lot NumberREFS1619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight72 KG